MAUDE Adverse Event Report: 60 IN NON-DEHP MINIBORE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

60 IN NON-DEHP MINIBORE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number ME2010
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that 60 in non-dehp minibore extension set tubing was kinked and the hub was loose.The following information was provided by the initial reporter: it was reported by the customer that the tubing often knots and the hub on the male luer end spins rather than being fixed.Verbatim: we have now tried for over 18 months to work with the bd product, without success.We continue to confront two problems: the tubing often knots.This is particularly an issue when the tubing is connected while still in a coil, but then it turns out that instead of opening up into a nice long length of tubing, one end got threaded through the coil and there's a gigantic knot.The icu medical tubing had a paper wrapper that kept this from happening.The hub on the male luer end spins rather than being fixed.This is especially problematic when trying to disengage the microbore tubing from the port that it's attached to.After the hub is unlocked, there is nothing to allow one to pull.You instead have to engage the hub on the flanges on the inner plastic piece to allow you to twist.But any pulling motion disengages you from the flanges, and you have to start again.We are finding that we need to use another instrument (like a clamp) to grab the inner plastic part of the male luer to disengage it.Each of these problems compromises patient safety, taking provider attention away from the patient in order to untangle the tubing, or to find additional tools to disconnect the tubing, depending on the circumstance.I have worked with bd reps to solve these problems, but they cannot provide me with clinically adequate alternatives.
 
Additional Manufacturer Narrative
H6: investigation summary: no product or photo was returned by the customer.The customer complaint of tubing kinked could not be verified due to the product not being returned for failure investigation.A device history record review could not be performed on model me2010 because a lot number was not provided by the customer.Due to no sample being received, an investigation could not be performed and a root cause could not be determined.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
60 IN NON-DEHP MINIBORE EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
MDR Report Key12336514
Report Number9616066-2021-51821
Device Sequence Number11897781
Product Code FPA
UDI-Device Identifier10885403236235
UDI-Public10885403236235
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberME2010
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/20/2021
Supplement Date Received by Manufacturer08/26/2021
Initial Report FDA Received Date08/18/2021
Supplement Report FDA Received Date09/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1